A modified nonlinear Galerkin method for the viscoelastic fluid motion equations

John R. Cannon, Richard E. Ewing, Yinnian He, Yanping Lin

Research output: Journal article publicationJournal articleAcademic researchpeer-review

32 Citations (Scopus)

Abstract

In this article we first provide a priori estimates of the solution for the nonstationary two-dimensional viscoelastic fluid motion equations with periodic boundary condition. We then present an modified non-linear Galerkin method for solving such equations. By comparing the convergence rates of the proposed method with the standard Galerkin method, we conclude that the modified nonlinear Galerkin method is better than the standard Galerkin method because the former can save a large amount of computational work and maintain the convergence rate of the latter.
Original languageEnglish
Pages (from-to)1643-1662
Number of pages20
JournalInternational Journal of Engineering Science
Volume37
Issue number13
Publication statusPublished - 1 Oct 1999
Externally publishedYes

Keywords

  • Convergence rate
  • Galerkin method
  • Modified nonlinear Galerkin method
  • Viscoelastic fluid motion equations

ASJC Scopus subject areas

  • Engineering(all)

Cite this